MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS
Model Number 6844508
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros k+ results were obtained from a single vitros calibrator kit 32 level 1 fluid, lot: 3222 using vitros k+ slide lot: 4102-0857-3923 on a vitros 5600 integrated chemistry system, which breached potential health and safety criteria.The assignable cause of the event was the calibrator 32, lot: 3222 level 1 fluid used to perform the calibration events.The calibrator level 1 average response was atypical when compared to the expected responses.Acceptable vitros k+ performance was obtained after calibrating with an alternate set of calibrator kit 32, lot: 3222 fluids.It is unknown what caused the performance issue with the calibrator kit 32, lot: 3222 level 1 fluid.A performance issue with the vitros k+ slide lots: 4102-1096-7827 and 4102-0857-3923 did not likely contribute to the event as acceptable vitros k+ performance was obtained after recalibrating with an alternate set of the same lot of calibrators.The investigation found no indication that either vitros 5600 integrated system contributed to the event.Acceptable vitros k+ performance was obtained after recalibrating with an alternate set of the same lot of calibrators, with no additional actions taken to optimize the vitros instruments.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros k+ results were obtained from a single vitros calibrator kit 32 level 1 fluid, lot: 3222 using vitros k+ slide lot: 4102-0857-3923 on a vitros 5600 integrated chemistry system, which breached potential health and safety criteria.Vitros calibrator kit 32, lot: 3222 level 1 vitros k+ results of 6.15 and 6.12 mmol/l vs.The vitros assigned value of 1.00 mmol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.Patient samples were not affected and there were no allegations of harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16600829
Report Number0001319808-2023-00006
Device Sequence Number12303323
Product Code JIX
UDI-Device Identifier10758750032105
UDI-Public10758750032105
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model Number6844508
Device Catalogue Number6844508
Device Lot Number3222
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown